Steroid Psychosis Blues

It has been over three months since I stopped taking an extremely potent and addictive steroid called Prednisone. I had been taking it for over a year in an attempt to control my graft versus host disease, which I contracted as a side-effect result from my bone marrow transplant.

As I have detailed in several posts in the past, prednisone, while being a very amazing drug that may have saved my life, comes with a cost…and that cost is many dangerous side-effects.

One of its most annoying side-effects are severe mood swings. When I woke up each morning, I always had to wonder who I would be that day. Would I be one who was effusively overcome with happiness and joy? Or, would I be one who was trapped in a deep, dark depression? Or, would I be a paranoid, hypersensitive mad–as in angry at any little slight–man?

It was an interesting time in my life, to say the least.

But now that I am three-months removed from that oscillating mental trip, I have been reading through the articles that I wrote during that time and I am not all pleased with what I am finding: The articles are either overly sentimental or overly psychotic.

Nevertheless, the articles represent my mindset at the time they were written…a mindset struggling with what is medically termed as “steroid psychosis.”

Today is the first day of spring and I must admit that, in spirit of the season, I have done a little spring cleaning on this site by throwing out a few of the more embarrassing and ridiculous articles; however, I left most of the ones that I feel best represent how my mind processed information, as psychotic as it may have been, while strung out on the evil mind warping drug called prednisone.

Advertisements

About Kurt Brindley

He is tall but he hopes to accomplish more in life than just that...
This entry was posted in GVHD and tagged , , , , , , , , , . Bookmark the permalink.

4 Responses to Steroid Psychosis Blues

  1. Bob says:

    I mean it! Bad stuff, drink and pee at the same time while it eats your insides out. And live to tell about it. If you dare. We have to enjoy what we are left with. God Bless!

    Liked by 1 person

  2. renofailure says:

    Today is the second anniversary of my transplant. The prednisone really messed with my head too. I’m still on a low dose due to adrenal insufficiency. It’s nice to know I wasn’t the only one. Glad you made it!

    Like

  3. Pingback: The Purpose of Pain | KURTBRINDLEY.COM ★ THE ALT TO THE ALT

SAY IT LIKE YOU MEAN IT!

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s